...meaning, if you take a couple more than you are supposed to, will it harm you, or just give a stronger effect?
Yes. Melatonin hasn't been evaluated by the FDA however so no conclusive data on the exact side effects of an overdose can be found, though most commonly residual drowsiness, confusion, stomach problems, seizures, and nightmares have been reported in some independent studies.
It's also not uncommon for too much melatonin to reverse it's effect, that is, instead of encouraging drowsiness it will prevent sleep.
There are no reported cases of anyone dying from a melatonin overdose. Some people have been given upwards of 6000mg doses for 30 days straight and had no more symptoms than sleepiness in the morning. High doses of melatonin have also sometimes been given to cancer patients. However, it's never safe to take more than the recommended amount of any kind of medicine or supplement.
A doctor told me the amount of melatonin our bodies creat at night is like .0something of a mg so when your taking a few mg's its significantly more then what your body needs. It wont make you overdose per se but you might have some VIVID dreams. I've taken a few 3 mg pills before and that was the worst night sleep i've ever had.
Don't take more than you're supposed to, long term effects of that can really mess up your stomach and in most cases can be fatal, don't take anything unless you have a prescription and don't take more than the recommended amount
I think you can pretty much overdose on anything, thoo much of a good thing or bad thing is never good for you.
Definitely, it's a sleeping aid, don't wanna take to much of anything like that.
You can overdose on anything.